i have also been on Effexor for 6 years or so. I, too have experienced weight gain, all right in my belly. No matter what I do I can't get it off. But it's better than being depressed, right?
I have been on many meds for over 6 years! I have tried over 9 meds..nothing made me gain weight like Effexor...(14lbs) but surprisingly Zoloft which is known to make you gain weight did NOT make me gain weight. It is to do with the SSRI's they CAN effect the way your liver metabolizes fats ie the enzymes get compromised somehow in SOME people. Liver cannot metabolize correctly and fat gets deposited in your belly, omemtum area!
taking Wellbutrin I lost weight, about 12lbs from my normal weight, so I was actually too skinny! Of course I like being thin!
Now I am fat and unhappy about 12lbs heavier than normal, sounds not to much, but enough to be disgusted by my belly, back fat. I cannot wear any jeans that I own. Most of my clothes do not fit, unless they are my stretchy workout clothes!!...now that *****...so I weaned off Effexor about 2 weeks ago..I am going to watch my diet, like a hawk, Exercise daily, strength Training 3 x week! I will see what happens! On Effexor when I dieted, even Slim fast, did not lose a pound. Finally my internist told me it was my antidepressant that was doing this to me! ONE THING Effexor did help with a horrid depression, but at the same time I started Lithium, which helped stabilize my moods!! The brain and body are very complex!! Hope this helps
They don't work the same. Efexor worked great for me, Wellbutrin did nothing at all.
You can try it, but they act very differently. Also day 14 on Wellbutrin for the only time in my whole life I contemplated suicide, actually i was obsessed with killing myself for 24 hours.
That is just my experience.